odansetron

If it's on your mind and it has to do with multiple sclerosis in any way, post it here.

odansetron

Postby LR1234 » Sun Apr 05, 2009 1:28 am

Hi,
Have any of you had any experience with the anti-emetic drug odansetron? I went into hospital in Dec for a minor op and was given Odeansetron via IV after the op to prevent sickness. What it actually did was improve all my MS symptoms (i.e l'hermittes). I then went and asked the nurse what I was given and has it ever been used for anything else other than sickness he had no idea but gave me the name. I have only just thought about it today.
L
LR1234
Family Elder
 
Posts: 1505
Joined: Wed Feb 11, 2009 3:00 pm
Location: California

Advertisement

Postby mrhodes40 » Sun Apr 05, 2009 7:45 am

L drugs that suppress things like nausea/vomiting/diarrhea are as a class generally things that dull stimulation of nerve pathways. They calm the symptom and also can cause other side effects like drowsiness, weakness constipation, urinary retention etc. differing from drug to drug a little, but the side effects are from calming things too much in other areas, like the smooth muscle of the bowels might be "calmed" to the point of constipation.

L'hermittes is a sensitivity of the nerves in the neck area to movement that sends a tingling washing down the body, particularly stretching when you put your head down toward your chest, I assume this is what you refer to? Any drug that dulls nerve exictability will probably help with that symptom ( any of the antiepileptics for example ), but the side effect profile may not be welcome in every day life!

All drugs that we use therapeuticlly have unintended side effects, sometimes it turns out to be something you want!
User avatar
mrhodes40
Family Elder
 
Posts: 2066
Joined: Thu Sep 23, 2004 2:00 pm
Location: USA


Return to General Discussion

Who is online

Users browsing this forum: harry1


Contact us | Terms of Service